Advances in Theoretical and Mathematical Physics

Volume 19 (2015)

Number 3

Transitive Courant algebroids, string structures and T-duality

Pages: 613 – 672

DOI: http://dx.doi.org/10.4310/ATMP.2015.v19.n3.a3

Authors

David Baraglia (School of Mathematical Sciences, University of Adelaide, New South Wales, Australia)

Pedram Hekmati (School of Mathematical Sciences, University of Adelaide, New South Wales, Australia)

Abstract

In this paper, we use reduction by extended actions to give a construction of transitive Courant algebroids from string classes. We prove that T-duality commutes with the reductions and thereby determine global conditions for the existence of T-duals in heterotic string theory. In particular we find that T-duality exchanges string structures and gives an isomorphism of transitive Courant algebroids. Consequently we derive the T-duality transformation for generalised metrics and show that the heterotic Einstein equations are preserved. The presence of string structures significantly extends the domain of applicability of T-duality and this is illustrated by several classes of examples.

Full Text (PDF format)